Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


$ K\sb{2}$ measures excision for $ K\sb{1}$

Authors: Susan C. Geller and Charles A. Weibel
Journal: Proc. Amer. Math. Soc. 80 (1980), 1-9
MSC: Primary 13D15; Secondary 18F25
MathSciNet review: 574499
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let B be a commutative ring, A a subring of B, and I an ideal of B contained in A. Excision holds if $ {K_1}(A,I)$ and $ {K_1}(B,I)$ are isomorphic. We show that the obstruction to excision holding is a subquotient of $ {K_2}(B/{I^2})$. We then use this obstruction to show that, if A and B are fixed, the excision problem for I has no bearing on the excision problem for ideals contained in I.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13D15, 18F25

Retrieve articles in all journals with MSC: 13D15, 18F25

Additional Information

PII: S 0002-9939(1980)0574499-1
Keywords: Excision, algebraic K-theory, Kähler differentials
Article copyright: © Copyright 1980 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia